Live Help


Forum Jump
Post New Thread  Reply
Old 11-07-2010, 08:20 PM   #1
theotherwindow
 
theotherwindow's Avatar
 
Join Date: May 2010
Location: Maryland, USA
I am currently:
Effexor Withdrawal? [involuntary cold turkey]

Up until a few days ago, I'd been taking 150mg of Effexor/Venlafaxine daily for a couple of months. Despite getting very low on pills recently, I was feeling too anxious to contact my psychiatrist until just yesterday (I left a voicemail message to set up an appointment). I managed to taper the pills off [very] slightly, in an attempt to minimize the withdrawal symptoms, but I've had none at all in the past 4 or 5 days. At first, the nausea was tolerable, but it's getting steadily worse, and I'm finally experiencing the infamous "brain zaps". I probably won't be able to see my doctor for another couple of days, and as it's the weekend, I definitely won't be able to get refills authorized until at least tomorrow. So I'll just have to slog through the symptoms until then.

If anyone's been in this situation, have you found anything to help take the edge off? I've found that Wasa crispbread (crackers) helps slightly with the nausea, but don't know what to do about the brain zaps/disoriented sensation, not to mention the horrible moods.

Any advice whatsoever is appreciated... thanks!



He turned away / What more could he do? / The other window / Had a nicer view. - Wire

theotherwindow is offline   Reply With Quote
2 Hugs Given By :
Old 11-07-2010, 08:30 PM   #2
roiben
Insanity let loose
 
roiben's Avatar
 
Join Date: Feb 2008
Location: UK
I am currently:

The only thing I have ever found helps is lying down. I tend to find the braiin zaps, giddyness and disorientation are worse when moving so being still and taking things slowly is probably best.
You could contact the out of hours number at your GP surgery as it may be that you could see someone sooner than a few days time.
Alternatively, contact the hospitals GP clinic (they normally have one, call swtichboard and ask for an out of hours GP) and they can normally provide a short term prescription for you.
Take care and do try not to run this low again - Maybe set a reminder in your calendar to make an appointment or put in a repeat with your GP. If you cant on that date, ask someone close to you to request it on your behalf (my parents do this for me).
Roiben x





If the Human brain were so simple that we could understand it, we would be so simple that we wouldn't.

Emerson Pugh


My blog:
http://roiben-losttime.blogspot.com

roiben is offline   Reply With Quote
Old 11-07-2010, 08:34 PM   #3
Stellata
 
Stellata's Avatar
 
Join Date: Sep 2005
Location: London area

Be gentle with yourself.
And remember that this will pass.

Stellata is offline   Reply With Quote
Old 11-07-2010, 08:50 PM   #4
startingagain
 
startingagain's Avatar
 
Join Date: Jan 2009

Next time contact NHS direct. When I was really ill the duty doctor said he'd call the police to get my medication for me that night as I couldn't leave the house.

startingagain is offline   Reply With Quote
Old 13-07-2010, 11:03 AM   #5
lozza
just trying to fly εϊз
 
lozza's Avatar
 
Join Date: Jun 2008
Location: Australia
I am currently:

could you go to a&e or to your local hospital and get enough meds to last until you can see your dr?



sometimes being strong means not holding back the tears but letting them fall
~˙·٠ēƸ̵̡Ӝ̵̨̄Ʒ ē٠·˙~

mj is my bright, flickering candle light ~ always helping me through to another day:)
r.i.p my beautiful girl jackie. i will love you always no matter what - 6/5/10


lozza is offline   Reply With Quote
Old 13-07-2010, 03:34 PM   #6
bleeding black
lost boys
 
bleeding black's Avatar
 
Join Date: Aug 2007
Location: Australia
I am currently:

I've not experienced this first hand, but both my mum and a close friend have gone through the withdrawals and I know they aren't nice and I'm sorry you are going through it.
Take care of yourself
Ash

bleeding black is offline   Reply With Quote
Old 14-07-2010, 05:23 AM   #7
bitomato
 
bitomato's Avatar
 
Join Date: Nov 2005
I am currently:

Have to agree with Lozza. Go to A&E and see if you can get emergency prescription. Effexor is not safe to come off like that.
I totally understand the running low on meds. But it is extremely dangerous and it will take a while for the levels to build back in your system to a therapeutic level when you start back so don't put it off.





~Happy tomatoes together we will be~
You say toe- may- toe, I say toe- mah- toe:
Let's call the whole thing- red

ďItís time to lead the third revolution, which is not to say we want to be at the top of the world, but to say we want to change the world. Because the way the world has been designed by men is not working. Itís not working for women, itís not working for men,
itís not working for polar bears
.Ē Arianna Huffington 2014

bitomato is offline   Reply With Quote
Old 14-07-2010, 09:24 AM   #8
stella
 
stella's Avatar
 
Join Date: Aug 2007
Location: australia
I am currently:

i agree with everyone suggesting a&e. my effexor withdrawral did not get any better as time passed. it can also get worse. please get some assistance as soon as you can.

stella is offline   Reply With Quote
Old 15-07-2010, 02:22 PM   #9
plastic rose
tough cookie.
 
plastic rose's Avatar
 
Join Date: Oct 2005
Location: London, England
I am currently:

Go to A&E. It will only get worse.



sarah
* pm me * chat * supporters * eating disorders info *
* you don't have to "look like" you have an eating disorder to have one. *


plastic rose is offline   Reply With Quote
Old 19-07-2010, 03:31 PM   #10
tweety pie 84
its one step forward and two steps back
 
tweety pie 84's Avatar
 
Join Date: Jun 2004
Location: North West UK
I am currently:

i suffered those symtoms in hospital and to be honest the only thing that help was colouring in. As childish as it sounds, im assuming it was because my head didnt move and my eye contact was almost still as well. As soon as i moved to go for a smoke i went all dizzy, brain zaps etc. Bizzarely tho, my friend found that sniffing albos oil helped her. Dont know if that was actually the case or if it was psychological. Hope u feel better x



Take Care
Luv Caroline
xxx

tweety pie 84 is offline   Reply With Quote
Old 19-07-2010, 07:34 PM   #11
Olive branch
 
Olive branch's Avatar
 
Join Date: Apr 2009
Location: UK

Fish oil and vit B.

Apparently lessen frequency of brain shocks, however, A&E is first recommendation.



System A
Sophie Mandi Max Gwen Mercy Erin AVA Tracey Bridget
My Isaac

System B
Tabitha, ?,Robert, Pippa, Sarah?

"Don't touch me."

Olive branch is offline   Reply With Quote
Old 20-07-2010, 01:53 AM   #12
Margo
 
Margo's Avatar
 
Join Date: Feb 2006
I am currently:

Hiddeous Drug!!! The Withdrawal is awful! I was on 375mg and coming off it was the best thing ever. Im not saying come off it and whats been said is good advice. When you do come off it the docs will ween you gently. It has a very short half life which mkeans it leaves your system faster than most other AD's and hence the withdrawal is much harsher.

The brain zaps >.<

One day im gonna ban this stuff!



~Phoenix~ is my Little Sister of Awesomeness and Self-Delusion :P
Bitter Angel is my Mitten
Animad is my Top Trump
All Im Living For - Is my beautiful and special daughter who isnt called Kim but will moan if i dont add her :P



Margo is offline   Reply With Quote
Old 27-07-2010, 04:32 AM   #13
Leo Pard?
Flem Fatale
 
Leo Pard?'s Avatar
 
Join Date: Jun 2007
Location: Nurmengard
I am currently:

It's actually a demon to come off. I came off it as I didn't see the point in me taking it any more as it wasn't doing anything [I'd been on it since like last november (they had to stop it when I had the crash) and I'd been on it for at least 6 months prior to that] so I couldn't be bothered anymore. Then I tried to take it again because it's never a good idea to stop taking meds without a doctor saying so and it just made me really ill and really weak and like I was gonna throw up all the time so I stopped it again. So yeh... Now I'm not on anything but I'm seeing the psych in august and I hope they change the drugs I'm on. But yeh, basically it's a b*tch to go on and a b*tch to go off. Sucky.




The world is just illusion always trying to change me.
You will find wonder wherever you can, and spread joy whenever you are able.


I felt emotions of gentleness and pleasure, that had long appeared dead, divide within me. - Frankenstein.


Leo Pard? is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


All times are GMT +1. The time now is 12:26 PM.

Back to top